MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EQUALIZER; CATHETER, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION EQUALIZER; CATHETER, PERCUTANEOUS
Model Number 20280
Medical Device Problem Codes Deflation Problem (1149); Difficult to Remove (1528)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/26/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the balloon failed to deflate and became stuck in the endoprosthesis.Two 40x100 equalizer balloons were selected for a procedure in the aortic endoprosthesis.During the procedure, it was observed that the balloons were not folded upon themselves.Rather, they seemed opened and inflated.When removing the balloons, they became stuck within the upper hooks of the endoprosthesis.There were no patient complications reported.
 
Event or Problem Description
It was reported that the balloon failed to deflate and became stuck in the endoprosthesis.Two 40x100 equalizer balloons were selected for a procedure in the aortic endoprosthesis.During the procedure, it was observed that the balloons were not folded upon themselves.Rather, they seemed opened and inflated.When removing the balloons, they became stuck within the upper hooks of the endoprosthesis.There were no patient complications reported.It was further reported the balloon had scrubbed the mesh of the stent which was damaged.The balloon was removed and another equalizer balloon was used.The procedure was completed with a new intervention a month later.

Brand Name
EQUALIZER
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key7915534
Report Number2134265-2018-61349
Device Sequence Number19046701
Product Code MJN
UDI-Device Identifier08714729402428
UDI-Public08714729402428
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K140273
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/19/2019
Device Model Number20280
Device Catalogue Number20280
Device Lot Number0021621804
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/06/2018
Supplement Date Received by Manufacturer10/03/2018
Initial Report FDA Received Date09/27/2018
Supplement Report FDA Received Date10/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age65 YR